Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 86, NWS Tampa Bay, FL

July 7, 2008Manatee County, Sarasota County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 7, 2008, 4:22 PM EDT for Manatee County, Sarasota County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2008, 4:22 PM EDT (20:22 UTC)
Expired
Jul 7, 2008, 4:47 PM EDT
In force
25 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Manatee County, FL, Sarasota County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2141 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2141 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:10 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 7, 1:10 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
110 PM EDT MON JUL 7 2008

.SHORT TERM (TONIGHT - WEDNESDAY)...UPPER LEVEL TROUGH REMAINS IN
PLACE OVER THE REGION AS A LOW SYSTEM BEGINS MIGRATING NORTHEASTWARD
FROM THE EASTERN SEA BOARD AND INTO THE ATLANTIC THROUGH THE MIDDLE
OF THE WEEK. MEANWHILE...A SURFACE RIDGE AXIS CURRENTLY JUST NORTH
OF THE AREA WILL KEEP GENERALLY EASTERLY FLOW TONIGHT...THEN ON
TUESDAY IT BEGINS MOVING BACK SOUTH WITH LIGHT WINDS PREVAILING ON
WEDNESDAY.

HIGH PRESSURE ALOFT BEGINS DEVELOPING ON TUESDAY AND THROUGH
WEDNESDAY AS THE TROUGH COMPLEX MOVES AWAY FROM THE CONTINENTAL U.S.
WHILE THE SURFACE RIDGE LINGERS AROUND SOUTHERN FLORIDA THROUGH THE
END OF THE SHORT TERM. UPPER LEVEL SUPPORT WILL DIMINISH AND MORE
STABLE CONDITIONS ALOFT WILL TRANSLATE INTO LESS SHOWERS AND
THUNDERSTORM ACTIVITY OVER THE AREA ON WEDNESDAY. BUT WITH LIGHT
WINDS RETURNING AS A CONSEQUENCE OF THE RIDGE AXIS DROPPING BACK
SOUTH...SEA BREEZE CIRCULATIONS WILL AGAIN PROVIDE ENOUGH LOCAL
INSTABILITY TO GENERATE AFTERNOON AND EARLY EVENING THUNDERSTORMS
EACH DAY. WILL CARRY 60 POPS ON TUESDAY AND DECREASING TO 50 PERCENT
ON WEDNESDAY.

IN GENERAL...EXPECT SHOWERS AND THUNDERSTORMS TO LINGER AROUND THE
AREA TONIGHT THEN MOVING OFFSHORE AFTER MIDNIGHT. ANOTHER ROUND OF
AFTERNOON SHOWERS AND THUNDERSTORMS ON TUESDAY BECOMING NUMEROUS IN
THE LATE AFTERNOON HOURS...THEN DECREASING TO ISOLATED IN THE
EVENING HOURS AND OVERNIGHT.

TEMPERATURES REMAIN VERY CLOSE OR AT NORMALS THROUGH THE SHORT TERM.

&&

.LONG TERM (WEDNESDAY NIGHT - MONDAY)...UPPER RIDGE BUILDING OVER
THE PENINSULA WITH DRIER MID LEVEL AIR (PWS DECREASING INTO THE 1.4
TO 1.6 RANGE) AND INCREASED SUBSIDENCE WILL RESULT IN LOWER CHANCES
FOR DIURNAL SEA BREEZE DRIVEN SHOWERS AND THUNDERSTORMS ACROSS THE
ENTIRE FORECAST AREA DURING THURSDAY AND FRIDAY (POPS 20% BOTH
DAYS) AS THE SURFACE RIDGE RIDGE AXIS MEANDERS ABOUT THE CENTRAL
PENINSULA.

DURING THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK THE UPPER RIDGE
WILL WEAKEN SOME AS IT RETROGRADES WEST ACROSS THE GULF AS THE
SURFACE RIDGE AXIS PERSISTS ACROSS THE CENTRAL PENINSULA...AND A
MID/UPPER LEVEL TROUGH MOVES ACROSS THE SOUTHERN PENINSULA AND INTO
THE GULF. AS THIS OCCURS MOISTURE LEVELS WILL AGAIN INCREASE (PWS
INCREASING BACK TOWARD 2) ACROSS THE REGION. THIS INCREASING
MOISTURE COUPLED WITH THE SEA BREEZE CIRCULATIONS AND THE
AFOREMENTIONED MID/UPPER FEATURES WILL LEAD TO INCREASING CHANCES
FOR DIURNAL SHOWERS AND THUNDERSTORMS (POPS 40-50%) EACH DAY DURING
THE AFTERNOON AND EARLY EVENING HOURS. TEMPERATURES WILL RUN A FEW
DEGREES ABOVE NORMAL THROUGH SATURDAY...THEN RETURN TO NEAR NORMAL
ON SUNDAY AND MONDAY.

&&

.AVIATION...TEMPO MVFR/IFR CEILINGS AND VISIBILITIES ALONG WITH GUSTY
SURFACE WINDS UP TO 30 KNOTS MAY AFFECT THE TERMINAL SITES THROUGH
THE EARLY EVENING HOURS AS SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE
ACROSS THE REGION. VFR CONDITIONS WILL RETURN TO ALL SITES MID/LATE
EVENING AND OVERNIGHT AS THE SHOWERS AND STORMS WIND DOWN WITH BROKEN
MID/HIGH CLOUDS AOA 12KFT LINGERING THROUGH TUESDAY MORNING. TEMPO
MVFR/IFR CIGS/VSBYS AND GUSTY SURFACE WINDS UP TO 30 KNOTS WILL AGAIN
IMPACT ALL SITES TUESDAY AFTERNOON THROUGH TUESDAY EVENING AS
SCATTERED SHOWERS AND THUNDERSTORMS REDEVELOP OVER THE REGION.

&&

.MARINE...NO HIGHLIGHTS EXPECTED THROUGH THE END OF THE WEEK EXCEPT
IN THE VICINITY OF THUNDERSTORMS WHICH WILL BRING BRIEF PERIODS OF
ROUGH SEAS...GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. A
RIDGE AXIS WILL REMAIN NEAR THE NORTHERN WATERS UNTIL ABOUT
MIDWEEK...THEN SAGS SOUTH INTO THE CENTRAL AND SOUTHERN WATERS FOR
THE REMAINDER OF THE WEEK.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  74  90  76  91 /  30  60  20  30
FMY  74  91  75  92 /  30  60  20  30
GIF  73  91  75  93 /  30  60  20  30
SRQ  74  90  76  91 /  30  60  20  30
BKV  71  91  73  92 /  30  60  20  30
SPG  77  89  79  91 /  30  60  20  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM...AR
LONG TERM/AVIATION...JCM
Hazardous weather outlook, Jul 7, 4:13 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
413 AM EDT MON JUL 7 2008

FLZ039-042-043-048>052-055>057-060>062-065-072015-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
413 AM EDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS MORNING WILL BECOME
NUMEROUS BY LATE AFTERNOON AND THEN DECREASE TO SCATTERED IN THE
EVENING. MOVEMENT OF THESE STORMS WILL GENERALLY BE TO THE WEST
OR NORTHWEST. A FEW OF THE STORMS MAY BECOME STRONG DURING THE
AFTERNOON WITH SMALL HAIL...STRONG GUSTY WINDS...FREQUENT DEADLY
LIGHTNING...AND LOCALLY HEAVY RAINS POSSIBLE. WHEN SKIES DARKEN...
MOVE INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL
EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR
RUNNING WATER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE AGAIN EXPECTED TUESDAY.
FOR WEDNESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE SCATTERED MAINLY
IN THE AFTERNOON AND EARLY EVENING. GUSTY WINDS...SMALL HAIL...
FREQUENT DEADLY LIGHTNING AND LOCALLY HEAVY RAINS WILL CONTINUE TO
BE THE MAIN HAZARDS WITH STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

RKR

In the hours before

Special weather statement, Jul 7, 1:23 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
123 PM EDT MON JUL 7 2008

FLZ052-071815-
POLK-
123 PM EDT MON JUL 7 2008

...STRONG THUNDERSTORM WILL AFFECT SOUTHERN POLK COUNTY...

A THUNDERSTORM...MOVING WEST AT 10 MPH...WILL AFFECT THE MENTIONED
AREA INCLUDING FROSTPROOF AND FORT MEADE...UNTIL 215 PM EDT. GUSTY
WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING
IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY
FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR
ZERO AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING
THROUGH HEAVY RAIN.

REYNES
Special weather statement, Jul 7, 4:00 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
400 PM EDT MON JUL 7 2008

FLZ042-048>051-055-060-072100-
MANATEE-PINELLAS-HERNANDO-SARASOTA-HILLSBOROUGH-CITRUS-PASCO-
400 PM EDT MON JUL 7 2008

...STRONG THUNDERSTORMS WILL AFFECT THE INTERSTATE 75 AND US 19
CORRIDORS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS...
MOVING WEST AT 10 MPH...WILL AFFECT TEMPLE TERRACE...BROOKSVILLE...
LUTZ AND TAMPA...AS WELL AS BRADENTON AND SARASOTA...UNTIL 500 PM
EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. THESE STORMS MAY ALSO PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
&&

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH
INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION

PRC

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:25 PM EDTSpecial Marine WarningTBW65 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.